To scared to start sertraline

Watch
hedwardslmao
Badges: 4
Rep:
?
#1
Report Thread starter 4 days ago
#1
Hi,

So recently my GP has prescribed me sertraline as I’m really struggling with anxiety and feeling absolutely miserable to the point where I keep breaking down (it’s all a bit much).

I’ve felt desperate for help for months and I am thankful that he has prescribed me medication. However I am TERRIFIED of taking them.

All I’ve seen from reviews is that the first 2 weeks are dreadful and you can feel worse. I’m so anxious about taking them, I feel like I’m struggling to even take the step even though everyone’s saying the side effects are only temporary.

Has anyone else felt this way? How did you get over the fear and just do it? It’s eating me up inside.

Thanks guys x
0
reply
Sammylou40
Badges: 20
Rep:
?
#2
Report 4 days ago
#2
If you’ve discussed it with your doctor then you’ve both agreed that it’s the right thing for you to do.
I’d suggest that you give them a try. If they really don’t suit you then contact your gp again to try a different dosage or something else.
It’s different for everyone so although they don’t suit everyone, nothing does. You don’t have anything to lose by trying
Best wishes
1
reply
The_Lonely_Goatherd
Badges: 20
Rep:
?
#3
Report 4 days ago
#3
I think the thing to bear in mind is that the same med will have different side effects for everyone! For example: I've been on Sertraline for the best part of 8.5 years and have never once had any side effects from it :nah:
1
reply
cucaracha
Badges: 10
Rep:
?
#4
Report 4 days ago
#4
Within the first week or two I felt immediately better for taking sertraline (was prescribed it for depression), the only side effect was feeling really wide awake, literally big wide eyes as soon as I'd wake up! They're only small pills luckily so easy to take, try it tomorrow morning with breakfast and if it doesn't end up working well for you, your doc will find you something else!
1
reply
hedwardslmao
Badges: 4
Rep:
?
#5
Report Thread starter 4 days ago
#5
(Original post by Sammylou40)
If you’ve discussed it with your doctor then you’ve both agreed that it’s the right thing for you to do.
I’d suggest that you give them a try. If they really don’t suit you then contact your gp again to try a different dosage or something else.
It’s different for everyone so although they don’t suit everyone, nothing does. You don’t have anything to lose by trying
Best wishes
I guess that’s a good thing tbf. It’s either that or nothing I suppose. Thank you x
0
reply
hedwardslmao
Badges: 4
Rep:
?
#6
Report Thread starter 4 days ago
#6
(Original post by The_Lonely_Goatherd)
I think the thing to bear in mind is that the same med will have different side effects for everyone! For example: I've been on Sertraline for the best part of 8.5 years and have never once had any side effects from it :nah:
I’m glad to hear that, that’s awesome for you. I’ve not heard many good reviews yet so that’s made me feel a lot better for sure! Thank you x
1
reply
hedwardslmao
Badges: 4
Rep:
?
#7
Report Thread starter 4 days ago
#7
(Original post by cucaracha)
Within the first week or two I felt immediately better for taking sertraline (was prescribed it for depression), the only side effect was feeling really wide awake, literally big wide eyes as soon as I'd wake up! They're only small pills luckily so easy to take, try it tomorrow morning with breakfast and if it doesn't end up working well for you, your doc will find you something else!
Thank you! I’ll give it a go tomorrow morning and see how it goes x
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

With HE fairs postponed, would a virtual HE fair be useful?

Yes (105)
60.34%
No (69)
39.66%

Watched Threads

View All